Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    Viibryd Interaction Question
    avatar
    KeithGMartin posted:
    I just started Viibryd 2 days ago - of course it hasn't had enough time to get into my system. But I was taking Buspar; I stopped it for 2 days and thought I would die. Still have no energy among many other things. Does anyone know if Viibryd and Buspar can be taken together. I started taking the Buspar again after talking with my physician (along with the Viibryd). Some improvement but very little. Thank you.
    Reply
     
    avatar
    susiemargaret responded:
    hello, K --

    viibryd/vilazodone (see PS1) and buspar/buspirone (PS2) both contain serotonin, so taking them together creates the risk of serotonin syndrome, a condition where there is too much serotonin in the body. this can create heart problems, muscle rigidity, fever, and seizures. if you begin to suffer from serotonin syndrome, it will most likely happen shortly after you start taking the relevant meds or after increasing your dosage; however, it can also develop over several months.

    how long had you been taking the buspar? it can cause withdrawal symptoms, so if you decide to stop taking it again, you may want to reduce your dosage gradually instead of quitting all at once.

    i'm sure you already know that you should not eat or drink grapefruit products while you are taking buspar. this can increase blood levels of buspar, which can aggravate its side effects, esp drowsiness.

    i hope you will begin to feel better soon; please keep us posted on how you are doing.

    -- susie margaret

    PS1 -- webMD info on viibryd/vilazodone is at http://www.webmd.com/drugs/drug-155880-Viibryd Oral.aspx?drugid=155880&drugname=Viibryd Oral&source=2 .

    PS2 -- webMD info on buspar/buspirone is at http://www.webmd.com/drugs/drug-9036-BuSpar Oral.aspx?drugid=9036&drugname=BuSpar Oral&source=2 .
    what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
     
    avatar
    Thomas L Schwartz, MD responded:
    interestingly, your viibryd has a stronger version of buspar actually built into it... so you are taking buspar essentially while you are on viibryd. I would not mix them together as such


    Helpful Tips

    iPhone app that helps me stay active
    I've been using the "Feel Good Tracker" iPhone app to track my activities and to rate how good the activity made me fell. I find that doing ... More
    Was this Helpful?
    4 of 10 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.